Alert archive / Oklahoma / River Flood Warnings in 2021
River Flood Warning 16, NWS Norman, OK
NWS Norman, OK issued this river flood warning at May 25, 2021, 11:59 AM CDT for Bryan County, Oklahoma. It took effect at May 25, 2021, 6:48 PM CDT. It was in force for 64 min.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 11:59 AM CDT (16:59 UTC)
- In effect from
- May 25, 2021, 6:48 PM CDT
- Expired
- May 25, 2021, 7:52 PM CDT
- In force
- 64 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bryan County, OK
The radar
The Norman radar (KTLX), 180 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blue River (OK) near Blue (BLUO2). The gauge peaked at 29.67 ft at May 26, 2021, 11:00 AM CDT.
- Action stage
- 26 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07332500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
047
WGUS44 KOUN 251659
FLWOUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
1159 AM CDT Tue May 25 2021
...The National Weather Service in Norman OK has issued a Flood
Warning for the following rivers in Oklahoma...
Blue River near Blue affecting Bryan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC013-260500-
/O.NEW.KOUN.FL.W.0016.210525T2348Z-210526T1618Z/
/BLUO2.1.ER.210525T2348Z.210526T0600Z.210526T1017Z.NO/
1159 AM CDT Tue May 25 2021
The National Weather Service in Norman has issued a
* Flood Warning for
the Blue River near Blue.
* From this evening to Wednesday morning.
* At 10:30 AM CDT Tuesday the stage was 20.1 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The Blue River is expected to rise above flood stage
this evening to a crest of 29.0 feet just after midnight tonight.
It will then fall below flood stage late tonight.
* Impact...At 29.0 feet, Farmlands are briefly flooded along the
river... from central Bryan County to the confluence with the Red
River. Inflows from local streams could cause higher stages in
their common flood plain. Property in low-lying fields could be
isolated.
&&
LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
3386 9607 3397 9626
$$
Ware2 follow-up statements
370
WGUS84 KOUN 251903
FLSOUN
Flood Statement
National Weather Service Norman OK
203 PM CDT Tue May 25 2021
...The Flood Warning is extended for the following rivers in
Oklahoma...
Blue River near Blue affecting Bryan County.
Clear Boggy Creek near Caney affecting Atoka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC005-260715-
/O.EXT.KOUN.FL.W.0015.000000T0000Z-210529T1200Z/
/CANO2.2.ER.210525T1503Z.210526T1200Z.210529T0600Z.NO/
203 PM CDT Tue May 25 2021
...The Flood Warning is now in effect until Saturday morning...
The Flood Warning continues for
the Clear Boggy Creek near Caney.
* Until Saturday morning.
* At 12:30 PM CDT Tuesday the stage was 29.1 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 12:30 PM CDT Tuesday was 29.1 feet.
* Forecast...The Clear Boggy Creek is expected to rise to a crest of
30.7 feet tomorrow morning. It will then fall below flood stage
early Saturday morning.
* Impact...At 31.0 feet, Creek levels rise to five feet higher than
flood stage... spreading over a major portion of its bottomlands
in western Atoka County... and the northeastern edge of Bryan
County. Croplands and pastures are flooded... and machinery and
other property are cut off from access. Many rural roads are
impassable.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
OKC013-260715-
/O.EXT.KOUN.FL.W.0016.210526T0236Z-210526T2224Z/
/BLUO2.1.ER.210526T0236Z.210526T0600Z.210526T1624Z.NO/
203 PM CDT Tue May 25 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the Blue River near Blue.
* From this evening to Wednesday afternoon.
* At 1:30 PM CDT Tuesday the stage was 23.9 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The Blue River is expected to rise above flood stage
late this evening to a crest of 29.3 feet just after midnight
tonight. It will then fall below flood stage late tomorrow morning.
* Impact...At 29.0 feet, Farmlands are briefly flooded along the
river... from central Bryan County to the confluence with the Red
River. Inflows from local streams could cause higher stages in
their common flood plain. Property in low-lying fields could be
isolated.
&&
LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
3386 9607 3397 9626
$$
11362
WGUS84 KOUN 260052
FLSOUN
Flood Statement
National Weather Service Norman OK
752 PM CDT Tue May 25 2021
...The Flood Warning is cancelled for the following rivers in
Oklahoma...
Blue River near Blue affecting Bryan County.
OKC013-260200-
/O.CAN.KOUN.FL.W.0016.210526T0236Z-210526T0052Z/
/BLUO2.1.ER.210526T0236Z.210526T0600Z.210526T1624Z.NO/
752 PM CDT Tue May 25 2021
...The Flood Warning for the Blue River near Blue has been
cancelled...
The Flood Warning is cancelled for
the Blue River near Blue.
* At 6:30 PM CDT Tuesday the stage was 26.7 feet.
* Flood stage is 28.0 feet.
* Forecast...The Blue River is expected to rise to a crest of 27.4
feet just after midnight tonight.
&&
LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
3386 9607 3397 9626
$$
30What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 25, 6:34 AM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 25, 6:34 AM CDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Norman OK 634 AM CDT Tue May 25 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 257 AM CDT Tue May 25 2021 Showers and thunderstorms over southeastern Oklahoma are ahead of a weak upper wave over north central TX this morning. Other showers may form with this feature over south central and southeastern OK through the morning. With the synoptic pattern changing and a return of weak westerlies, the dry line is expected to mix into northwestern OK later this afternoon. Strong heating is expected in mostly sunny conditions behind the dry line and thunderstorms will form in the moderately large CAPE region. Some of these are expected to move into western OK by evening and be severe. They are should diminish several hours after sunset as they move east. && .LONG TERM... (Wednesday through Monday) Issued at 231 AM CDT Tue May 25 2021 After a long period of rainy weather, stuck under a plume of moisture between high and low mid level pressure systems, the synoptic pattern is finally becoming more progressive. Still lots of rain, but with a little more kick (Thursday in particular is showing potential for severe storms). Wednesday - Showers and storms associated with a shortwave moving through the area may linger into Wednesday east of I-35. While abundant moisture and modest instability should support thunder, severe weather is not expected. Models hint at dryline development in Kansas and the panhandles again Wednesday afternoon. These storms will have the potential to push into western parts of the forecast area before weakening Wednesday night. A few storms could still be strong to marginally severe as they cross the border. Thursday - A shortwave trough will make its way across the Great Plains Thursday evening as a cold front enters northwest Oklahoma. Abundant moisture and adequate instability will still be in place ahead of this boundary, setting us up with a recipe for severe weather (with hail and wind as the main hazards) late on Thursday. Friday and Saturday - The aforementioned front is projected to stall around or south of the Red River (though confidence in placement is low due to potential effects of aforementioned convection). Rain chances Friday into the early weekend will be concentrated in the vicinity of this front, especially as another shortwave makes its way across the state. Some subtle ridging early next week may provide a brief reduction in PoPs before another trough moves in causing rain chances to increase. NBM does seem on the aggressive side with PoPs this far out, however, cluster analysis does suggest a fairly narrow ensemble envelope keying in on that deep trough. Day && .AVIATION... (12Z TAFS) Issued at 522 AM CDT Tue May 25 2021 MVFR conditions are expected much of the morning before ceilings lift at most TAF sites. Thunderstorms are expected to enter western Oklahoma this evening and affect TAF sites as far as central Oklahoma by late evening. && .UPPER AIR... Issued at 236 PM CDT Mon May 24 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 66 85 70 / 40 50 20 10 Hobart OK 85 64 89 68 / 30 30 10 20 Wichita Falls TX 85 68 88 71 / 50 30 10 10 Gage OK 88 61 89 67 / 20 50 10 20 Ponca City OK 82 64 86 69 / 40 60 20 20 Durant OK 81 69 84 71 / 80 30 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....14 AVIATION...09
Hazardous weather outlook, May 25, 4:05 AM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 405 AM CDT Tue May 25 2021 OKZ004>048-050>052-TXZ083>090-260915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 405 AM CDT Tue May 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across much of western Oklahoma and parts of western north Texas this evening. Storms are expected to develop along a dryline in the panhandles up into Kansas late this afternoon, then make their way eastward into Oklahoma and western north Texas this evening. Main hazards will be hail to the size of golfballs and winds up to 70 mph. Most likely time for severe storms will be between 6pm and 2am. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western Oklahoma and western north Texas should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Most days will see a chance for thunderstorms this week with Thursday having the greatest chance for severe weather. There is a slight risk for severe thunderstorms in far northwest Oklahoma Wednesday evening. There is an enhanced risk for severe thunderstorms Thursday evening and overnight across most of Oklahoma with a slight risk extending into western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 25, 9:07 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 AM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN FILLMORE 34.27N 96.49W
05/25/2021 M4.84 INCH JOHNSTON OK CO-OP OBSERVER
FLOODING IN LOW LYING AREAS.
0830 AM FLOOD 1 NE FILLMORE 34.29N 96.48W
05/25/2021 JOHNSTON OK EMERGENCY MNGR
TINHORN/CULVERT WASHED OUT ON TURNER LANE.
0830 AM HEAVY RAIN 4 SE MILBURN 34.21N 96.50W
05/25/2021 M3.25 INCH JOHNSTON OK EMERGENCY MNGR
0830 AM HEAVY RAIN 6 NNW CENTRAHOMA 34.69N 96.39W
05/25/2021 M3.10 INCH COAL OK EMERGENCY MNGR
0840 AM HEAVY RAIN 2 NE STONEWALL 34.65N 96.51W
05/25/2021 E2.50 INCH COAL OK EMERGENCY MNGR
0800 AM HEAVY RAIN COLBERT 33.86N 96.50W
05/25/2021 M2.97 INCH BRYAN OK AMATEUR RADIO
&&Local storm report, May 25, 10:25 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 AM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 N MILBURN 34.26N 96.55W
05/25/2021 M4.50 INCH JOHNSTON OK EMERGENCY MNGR
1000 AM FLOOD 1 WNW MILBURN 34.25N 96.57W
05/25/2021 JOHNSTON OK EMERGENCY MNGR
CULVERTS WASHED OUT.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:00 AM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| May 25, 7:42 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Pontotoc | 16 hr |
| May 25, 8:15 AM CDT | River Flood Warning | OUN | Atoka | 4 days |
| May 25, 10:39 AM CDT | River Flood Advisory | OUN | Bryan | 80 min |
| May 25, 1:17 PM CDT | Special Weather Statement | OUN | Cleveland | 28 min |
| May 25, 1:31 PM CDT | Special Weather Statement | OUN | Cotton | 44 min |
| May 25, 2:22 PM CDT | Special Weather Statement | OUN | Jefferson | 38 min |
| May 25, 3:02 PM CDT | Special Weather Statement | OUN | Jefferson | 43 min |
Nearby
River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.